MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C27
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Information (3190)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product analysis is currently in progress.Upon completion of the product analysis, a supplemental report will be filed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that immediately after implanting this bioprosthetic valve, the surgeon noted a leak along the annulus of the valve on the inside of the right trigone marker.The valve was explanted and replaced with a non-medtronic valve.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, visual examination revealed small needle holes and damage in the sewing ring.All leaflets were in the closed position.A large cut through the tunica of the right cusp (inflow) was observed which is consistent with a puncture or laceration by a sharp instrument such as forceps or scalpel.The right cusp exhibited cut-like damage on the tunica and the tunica could be lifted off the surface.The tissue area adjacent to the base stitching also exhibited a puncture like damage across the tunica.All commissures were intact.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Each valve must pass flow, coaptation and tissue characteristic requirements prior to release for distribution.Testing of this valve showed the valve met specification, and the root cause of the reported leak could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, visual examination revealed there was sewing ring damage in the form of small needle holes.All leaflets were in the closed position.A large cut through the tunica of the right cusp (inflow) was observed which appear to be consistent with a puncture or laceration by a sharp instrument such as forceps or scalpel.The right cusp exhibited a cut like damage on the tunica.The tunica could be lifted off the surface.The tissue area adjacent to the base stitching also exhibited a puncture like damage across the tunica.All commissures were intact.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The valve met the performance specifications for regurgitant fraction.Based on the returned product analysis and received information, the reported leak cannot be confirmed with the coaptation tester and function testing, and the root cause of the leak cannot be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7722595
Report Number2025587-2018-01879
Device Sequence Number19092757
Product Code LWR
UDI-Device Identifier00643169594401
UDI-Public00643169594401
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model NumberT510C27
Device Catalogue NumberT510C27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/23/2018
09/17/2018
09/17/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/17/2018
10/03/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR